# SDR CALA9801689

- Difficulty date: September 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13881
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48045
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 49516351
- Condition: Broken
- Location: Nlg
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A LOUD SNAP SOUND WAS HEARD COMING FROM NOSE GEAR AREA WHEN GEAR WAS EXTENDED ON APPROACH TO EWR.  ALL THREE GREEN GEAR LIGHTS CAME ON AND THE GEAR DOOR OPEN LIGHT WAS EXTINGUISHED.  THE AIRCRAFT LANDED SAFELY WITH GEAR WORKING NORMALLY AND THE AIRCRAFT TAXIIED TO THE GATE.  MAINTENANCE FOUND THE RT UPPER LOCK LINK EXTENSION SPRING FOR NLG BROKEN.  THE SPRING WAS REMOVED AND REPLACED.  THE GEAR WAS SWUNG AND OPERATION CHECKED GOOD IAW MM 32-21-03.
